Super Member (250+ posts)
Posted - 12/07/2016 : 14:52:43
| You might want to be flexible with medication. Not withdrawing them, but playing around with the dosages under supervision of your pdoc.
For example - I was taking 6 mgs. of risperdal, then tried 3 for a few weeks, then 1.5 for another couple of weeks, then back to 6, and finally adjusted at 4.5 mgs. I honestly had a pretty hard time - but you know what? In retrospect it was worth it.
At the same time, I used a 'stabilizer' of an untouched dosage of olanzapine (Zyprexa) - at 15 mgs.
I wanted to see how the risp. and zyprexa played out......I was overmedicated, and had been taking 20 mgs of zyprexa, which I had reduced accordingly.
Think about it - even with the discomforts of thought broadcasting, being spied upon, feeling at the heart delusions of Judgment day, and people reading one's mind, amongst other symptoms - I guess some experimentation with meds is 'worth it' (sadly for the adverse symptoms, but likewise encouraging and inspiring for a successful reduction) - try not to be over-medicated. Consider adjusting a right dosage specific for you: in my case, 3 mgs. of risp and 4.5 or 6 can make a huge difference. Also, adjusting another medication, such as Seroquel and olanzapine down to lower dosages can be worth a try, weighing it all with whatever meds you take..... O.K. - it is basically a consensus in these forums that meds are the priority - but playing around with the degree of medication - and 'less' without symptoms is always best - even if you're uncomfortable for a few days - try it. It can make a huge difference.
Think earnestly - you have nothing to lose. Medication can weigh you down to a point where there is no inspiration, creativity; all is so dumbed down and stale, and sometimes we are reduced to the personality of clones - sure, medicated - but way too much.......and some psychiatric wards tend to be 'too aggressive' in the way they medicate us.
Try to improvise. Give it a 'safe' shot. Get in touch with your pdoc via phone, or email, and let them know what going on, ahead of time, before the next visit.....
This is not a 'blueprint' to self-medicate....again - you have to work strictly with your pdoc, to adjust the dosage right for you.......even 1 mg in the med you're taking can make all the difference, in the 'less is best' well-being.